Advertisement
Home » Expert Q & A » Addictions » Addictions: Jim LaPierre

Breaking Out or Breaking Down?

  • anonymous Asks ...
    anonymous

    I am a heroin user. I dose every 12 hours or I start getting sick. In the last 3 weeks I noticed that by about 10 hours I start getting a lot of hives and then after I dose these hives disappear. Is this normal or am I allergic to not being high (haha). I realize this is a help site but with school and work I just can’t deal with withdrawal now.

  • Jim LaPierre Says ...
    Jim LaPierre

    Hey there, thanks for your question. I'm intrigued by your use of the word, "dosing." I have no interest in judging you. I point to this word because it feels like a gross rationalization. You're self medicating? I get that. Heroin for you is medicine - cheap opiates take the edge off anxiety and pain. That you can function (I assume pretty well) in school and work is rare with using at your level and frequency.

    Are you allergic to being not high? Hardly. Your body is starting withdrawals at the ten hour mark and your addiction is demanding to be fed. I'm wondering if you've been through withdrawal before - guessing you have. The first 72 hours are hell and it's progressively better from there. Take a week off and do a medically supervised detox. You'll do better work, get better grades, and avoid going further into hives and hell. Wishing you the very best.

Advertisement
Like what you're reading?

Featured Experts

Find Treatment
Browse by region »